Alert archive / Alabama / Red Flag Warnings in 2010

Red Flag Warning 35, NWS Birmingham, AL

November 13, 201028 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Nov 13, 2010, 5:08 AM CST for 28 counties in Alabama. It took effect at Nov 13, 2010, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 13, 2010, 5:08 AM CST (11:08 UTC)
In effect from
Nov 13, 2010, 12:00 PM CST
Expired
Nov 13, 2010, 5:00 PM CST
In force
5 hr
Issued by
NWS Birmingham, AL
All 28 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2077 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WWUS84 KBMX 131108
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 AM CST SAT NOV 13 2010

...WARM AND DRY CONDITIONS ACROSS AREA TODAY...

ALZ017>021-024>029-033>038-040>050-132300-
/O.NEW.KBMX.FW.W.0035.101113T1800Z-101113T2300Z/
BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-
ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-PERRY-BIBB-CHILTON-COOSA-
TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-
MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
508 AM CST SAT NOV 13 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. 

DRY AIR WILL FILTER INTO EAST ALABAMA TODAY. COMBINED WITH
TEMPERATURES INTO THE 70S...RELATIVE HUMIDITIES WILL FALL BELOW
25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 13, 3:57 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Nov 13, 3:57 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
357 AM CST SAT NOV 13 2010

.SHORT TERM...TODAY THROUGH MONDAY.

A BATTLE OF THE AIR MASSES TODAY WITH A WEAKENING SHORT WAVE TROF
APPROACHING FROM THE WEST AND DRY LOW LEVEL AIR ADVECTING FROM THE
EAST. FOR ALABAMA...THE DRIER AIR MASS WILL WIN OUT TODAY AS
SURFACE FRONT STALLS OUT OVER MISSISSIPPI AND DRIER AIR KEEPS
ALABAMA UNDER MOSTLY SUNNY SKIES. THE AIR MASS ADVECTING IN FROM
GEORGIA IS ALSO SLIGHTLY COOLER...AND HIGHS WILL BE A FEW DEGREES
COOLER MOST AREAS DESPITE FULL SUNSHINE. THE DRIER AIR WILL CAUSE
SURFACE DEWPOINTS TO FALL INTO THE LOWER 30S ACROSS EAST ALABAMA...
AND THIS WILL RESULT IN FIRE WEATHER CONCERNS.

MODELS ARE IN GOOD AGREEMENT WITH PROJECTIONS OF SURFACE FRONT PLACEMENT
AND RAINFALL THROUGH SUNDAY. BASIC TREND WILL BE FOR SURFACE FRONT TO
STALL OUT NEAR I-59 ON SUNDAY. THERE IS VERY LITTLE UPPER LEVEL SUPPORT
WITH THIS FRONT...AND LOWERED RAIN CHANCES FOR TONIGHT AND SUNDAY.
PRECIPITATION WILL BE IN THE FORM OF LIGHT SHOWERS WITH AMOUNTS GENERALLY
ONE-QUARTER OF AN INCH OR LESS...MAINLY FOR AREAS ALONG AND WEST OF
I-65.

THE MODELS BEGIN TO DIVERGE SUNDAY NIGHT AND MONDAY AS UPSTREAM
SHORT WAVE TROF DIGS SOUTHWARD INTO THE SOUTHERN PLAINS STATES.
THE NAM APPEARS TO THE THE OUTLIER MODEL AS THE SREF/GFS/ECMWF
MODELS DEVELOP A SURFACE NEAR THE LOUISIANA COAST AND TRACK INTO
NORTHEAST ACROSS ALABAMA MONDAY NIGHT AND EARLY TUESDAY. THE NAM
MODEL IS TRYING TO DEVELOP A SURFACE LOW MUCH FARTHER WEST AND IS
HAVING A HARD TIME RESOLVING LOW LEVEL FEATURES. FORECAST WILL BE
BASED ON THE A GULF LOW DEVELOPMENT AND RAISED RAIN CHANCES FOR
THE PERIODS MONDAY THROUGH TUESDAY. AT THIS TIME...INSTABILITY
LOOKS MARGINAL AS THE SURFACE WARM SECTOR REMAINS NEAR THE COAST.
THERE WILL LIKELY BE A LINE OF STRONG STORMS DEVELOPING SOUTH OF
SURFACE LOW AHEAD OF SURFACE FRONT. IF SURFACE LOW PULLS FARTHER
NORTH...THAN STRONGER CONVECTION COULD NOSE UP INTO AREAS ALONG
AND SOUTH OF I-85 LATE MONDAY NIGHT AND TUESDAY MORNING. ELSEWHERE
...THERE DOES NOT APPEAR TO BE MUCH ELEVATED INSTABILITY...BUT
ISOLATED ELEVATED THUNDERSTORMS POSSIBLE ANYWHERE DUE TO STRONG
FORCING.

.LONG TERM...TUESDAY THROUGH FRIDAY.

THE SURFACE LOW WILL BE ACCELERATING NORTHEASTWARD ON TUESDAY AND
SHOULD BE OUT OF EAST ALABAMA BY EARLY AFTERNOON. RAIN SHOULD BE
ENDING ACROSS WEST ALABAMA BY 18Z TUESDAY WITH RAIN MOVING OUT OF
EAST ALABAMA BY MID AFTERNOON. SUNSHINE AND DRIER CONDITIONS WILL
RETURN ON WEDNESDAY AS NEXT UPSTREAM MOVES INTO THE PLAINS STATES.
ANOTHER COLD FRONT WILL PUSH THROUGH THE AREA ON THURSDAY...BUT
GULF MOISTURE WILL NOT HAVE TIME TO RESPOND AND IT IS EXPECTED TO
THE A RAIN FREE FRONTAL PASSAGE. THE AIR MASS BEHIND THIS FRONT
WILL CONTAIN MUCH COLDER AIR WITH TEMPERATURES EXPECTED TO FALL
BELOW FREEZING FRIDAY MORNING ACROSS MOST OF CENTRAL ALABAMA.

58/ROSE

&&

.AVIATION...06Z TAF DISCUSSION.

PREDOMINANTLY CLEAR SKIES AND LIGHT TO CALM WINDS WILL CONTINUE FOR
THE NEXT 24 HOURS.  MOISTURE STARTS TO GATHER TO ALABAMA'S WEST LATE
IN THE FORECAST...BUT MORE SIGNIFICANT CLOUDS AND RAIN WILL HOLD OFF
UNTIL LATER PERIODS.

/61/

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.FIRE WEATHER...

A VERY DRY AIR MASS WILL MOVE INTO EAST ALABAMA TODAY AND CAUSE
RELATIVE HUMIDITIES TO FALL BELOW 25 PERCENT FOR SEVERAL HOURS.
A RED FLAG WARNING WILL BE ISSUED FOR EAST ALABAMA FROM NOON CST
UNTIL 5 PM CST.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     72  39  63  42  59 /  10  20  30  40  80
ANNISTON    72  41  68  45  61 /   0  10  30  30  80
BIRMINGHAM  73  49  65  46  60 /  10  20  30  50  90
TUSCALOOSA  75  47  62  48  59 /  10  30  40  60  90
CALERA      71  45  66  47  61 /  10  20  30  50  90
AUBURN      72  44  72  51  65 /   0  10  10  20  60
MONTGOMERY  73  41  73  49  66 /   0  10  20  30  70
TROY        72  37  73  48  70 /   0  10  10  20  60

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR
THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...
BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...
CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...JEFFERSON...LEE...
LOWNDES...MACON...MONTGOMERY...PERRY...PIKE...RANDOLPH...
RUSSELL...SHELBY...ST. CLAIR...TALLADEGA...TALLAPOOSA.

&&
Hazardous weather outlook, Nov 12, 5:57 PM CST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
557 PM CST FRI NOV 12 2010

ALZ011>015-017>050-140000-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
557 PM CST FRI NOV 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Alabama, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.